Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Cerazette and bleeding again. I am beginning to hate this stupid pill!

(115 Posts)
Pinkchampagne Sat 02-Feb-08 10:17:55

I just don't know where I am with it.
First couple of months I had very long periods, then the following couple of months I had period free months. I went for my pill check & was told that my periods would probably stop altogether, which they did for around 3 months, but then I get a full on period out of the blue last Saturday.
My period calmed down a few days back & had pretty much come to a stop, but today, one week later, I have lots of bleeding again.
Is this normal with this pill? Have others experienced the same kind of thing?
I am very fed up!

deebbee Thu 06-Mar-14 11:54:00

Been to the GP today for blood test result as my period was so heavy til I wet my bed at night. And constipation with bloated feeling too. I was scared because of cancer and all that, fortunately it was cleared. GP thinks this nasty pill cerazette caused all this. Since I take cerazette a few months ago, every month become a waiting game for me, will or won't I get period this month? I hate it...GP asked me to stop using this pill straight away and suggested coil to me. It's been roller coaster time with this pill and am relieve I'm out of this!

kazzawazzawoo Tue 11-Mar-14 16:54:23

Glad I found this thread. I started taking cerazette 6 weeks ago. I didn't wait for the first day of my period, but started straight away, as I couldn't bear the thought of another painful period. Anyway the next period came on time and was just as painful, lasted 7 days as usual. Then a week after it stopped I started bleeding again, just spotting, until my next period, that also lasted 7 days but wasn't as heavy and wasn't painful. Hurrah. Well, that should have stopped last Friday, but I'm still getting spotting, then today I have a full blown period again, only four days after the last one should have finished. It's not painful though.

I'm hoping this won't continue all the time. I'm happy to wait a few more months to see if it settles.

If it doesn't settle and I try another minipill, is it likely to have the same effect?

kazzawazzawoo Wed 12-Mar-14 18:46:54

And today I am bleeding really heavily, changing a super plus tampon every 2 hours! I haven't had such heavy bleeding in all my life apart from following childbirth hmm

Kazzawazza I found that switching to another mini pill for 3 months helped to regulate my periods. I then had to switch back to cerazette as they discontinued the other one but I've been fine ever since.

kazzawazzawoo Wed 12-Mar-14 19:12:14

Thanks WillYou, I think that's what I'm going to ask my gp next week. I can put up with on and off bleeding, but not as heavy as it's been today hmm

abi3009 Wed 14-May-14 11:43:19

Thought I'd add my issues with Cerazette too...

I've been on it about 4 months and in that time have had 5 periods, each lasting a minimum of 10 days, then this last one was 14 days, one day off then back on again yesterday. Same red/brown/red/brown everyone else seems to get, some black clots, period pains (which I've never had before) extreme moodiness and very emotional...

Local family planning specialist GP is calling me today to discuss as I can't stay on this much longer. I'm considering trying Mirena, the hormonal coil as it's said that that can help minimise/regulate periods or stop them all together. To be honest I wouldn't mind having my regular periods back, as long as I know roughly when to expect them and that they'll only last 5 days.

Just started a new relationship and only see eachother every other weekend, at the moment every other time I've seen him I've been on. Bless him he's not bothered and we still have sex, but it does get me down and I don't enjoy it as much..

Will see what the doctor says later today and report back!

abi3009 Wed 14-May-14 12:58:53

Just spoken to GP and made an appointment to have mirena fitted. She said it releases the equivalent dose of 2 micronor pills a week (I was on micronor before getting pregnant, as apart from getting pregnant on it (my fault as I took 1 pill too late), it was awesome for me, regular, normal length periods, no pmt) so that's what sold it for me!

I think Cerazette was just too high a dose for me, so have high hopes. Not looking forward to having it inserted, but if a little paid means it works and I don't have to think about contraception again for 5 years, then I'm happy!!

monikagabi Mon 07-Jul-14 21:36:49

Hiy.m glad m not alone in this.i tought my downs r bcs m getting thru divorce.l8ly m really depressed.shouting on kids for little stuff...crying when i see something really romantic(n m not that type of petson) n my period stoped...first i tought i am pregnant.thnk good false alarm.but i wont change it n defo not for mirena...my sister had it n first she bled for about year n half n then she stoped bleeding but she had loads of clothes inside her womb n doctor had to suck them out with big thick needle without any anestetic which was painful nearly as giving birth...m glad i dont need to go thru this...

Jinxette Thu 10-Jul-14 17:31:55

I'm on my second pack of CERAZETTE and so far have still been having regular periods. I'm hoping they're 'phantom periods' with no eggs to back them up...
Anyone got any answers..?

dmlj Wed 13-Aug-14 21:54:27

Ive been on Cerazette for about 9 months now and I have no idea what is going on. My periods have always been regular but since starting this I have no periods then a two week period and now none at all. Then a bit of spotting in between???

Before I was on the combined pill and had no problems but due to finding out after losing my first son that I had Factor V Leiden I have been told I should have never been on the combined pill.

Would love to go back on it as I knew exactly where I was.

Surely having no periods cannot be good for you??? Have spoken to doctor and nurse but they don't seem to be bothered.

But recently have found myself very emotional and my poor husband can not do anything right ever. He sort of got used to one week a month to keep away but this is something else. Also sex drive is non exisitant and I just feel irritable all the time.

Any suggestions??????

immortalwife Wed 13-Aug-14 21:57:25

Same problems pretty much as everyone else so I use the ultra new nuvaring. Its a plastic ring full of hormones that you put up yourself, it stays there and you take it out after 21 days. I love it. Its brill.

amyraee6 Sun 24-Aug-14 20:08:57

I've just started the mini pill and had 2 periods In 2 weeks I'm really scared is this normal?

crazykat Sun 24-Aug-14 20:15:12

I had four periods in six weeks with cerazette. It can take 6 months to settle down and irregular bleeding to stop but I was starting to get really run down. It can help to take it at the same time each day but this never made a difference for me.

I kept with it for the 6 months but it was still no better so I went back the GP and was given micronor which is much better. It has to be taken at the same time each day or within 3 hours of the same time IYSWIM in order to be effective. I've set my alarm for lunch time and always have a spare pack in my bag if I'm out at that time.

Sometimes you need to try three or four different mini pills to find one that works for you.

CP92 Mon 08-Sep-14 21:05:16

Okay so I've been on this pill for over a year now. The first few months were great! I had the occasional spot but that lasted a day if I was lucky!

But after a few months I started to have periods which was weird as the nurse said I probably wouldn't get them with this pill. They usually lasted a week and there would be no pain.

But on occasion I find if I'm stressed or anxious or nervous I come on for a few weeks which I have no idea why?

I came on the 25th July (my friend was getting married the next day and I was bridesmaid so I was nervous) and I've been on ever since. I have light days and then heavy days and its also been red/brown/red/brown.

Although it sounds mean I'm so glad other people get this trouble with this pill. I phoned family planning and now I'm getting an appointment (which makes me more anxious). Argh will this end?

shazzaford Sun 12-Oct-14 15:08:40

How soon after you’ve stopped taking it does bleeding stop? I was only on it for about 15 days – prescribed it in order to stop periods completely because I have unmanageable menorrhagia (which I can never spell) – and instead my periods started as usual & won't stop. I’ve had them 6 days and they’re as heavy as when I started and I’m about to go on the holiday of a lifetime with really heavy bleeding. This is going to totally ruin my holiday. Why would they prescribe me something that’s going to make my problem even worse? Can anybody help or suggest something???! I’m not using them for contraception.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now